Vol. 51, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
A proof of the finite generation of invariants of a normal subgroup

John Brendan Sullivan

Vol. 51 (1974), No. 2, 571–572
Abstract

A fundamental theorem in the development of the quotient theory of an affine algebraic group G shows that the coordinate functions invariant under a normal subgroup form a finitely generated algebra. We show that this theorem follows from the finite field generation of the quotient field of the algebra of invariant coordinate functions in the connected case.

Mathematical Subject Classification
Primary: 20F30
Milestones
Received: 2 February 1973
Published: 1 April 1974
Authors
John Brendan Sullivan